Delaware, 2006Strong Wind in Delaware, November 16, 2006
November 16, 2006 · NWS PHI · 4 events in 4 counties and zones
Strong south winds preceded a cold frontal passage across Delaware mainly during the afternoon and the early evening of the 16th. Peak wind gusts averaged between 45 and 50 mph and included 52 mph in Dover (Kent County) and 46 mph in Georgetown (Sussex County).
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong south winds preceded a cold frontal passage across Delaware mainly during the afternoon and the early evening of the 16th. Peak wind gusts averaged between 45 and 50 mph and included 52 mph in Dover (Kent County) and 46 mph in Georgetown (Sussex County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 16, 3:45 AM EST, 7 hours 15 minutes earlier.
Area forecast discussion, Nov 16, 3:45 AM EST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EST THU NOV 16 2006
.OVERVIEW...
THE PRICE ONE PAYS WHEN ONE HAS NORMAL TEMPERATURES FOR EARLY
OCTOBER COUPLED WITH A STRONG FOR EVEN NOVEMBER WIND FIELD COMES TO
FRUITION THIS AFTERNOON AND EVENING AS THE DOUBLE THREAT OF FLOODING
AND WIND. FLASH FLOOD WATCH CONTINUES. STG/PSBLY DAMAGING WIND
CONCERNS WILL BE ADDRESSED IN SPS. THERE IS GREATER CONFIDENCE ABOUT
THE HEAVY RAIN PTNL THAN THE WIND PART OF THIS FCST. THE CHANCES FOR
WINDS REACHING SVR LIMITS (AND GREATER CONFIDENCE) INCREASE FARTHER
SOUTH IN OUR CWA. THERE WILL BE ABOUT 80 MPH OF WIND BLOWING AT 5000
FEET LATER TODAY AND WILL BEAR WATCHING. AFTER TONIGHT OUR CWA WILL
RETURN TO WHAT IS NORMAL FOR NOVEMBER AND SO FAR NO SGFCNT PCPN
EVENTS ARE EXPECTED. WE ARE KEEPING EIGHT SETS OF EYES ON THE FCSTD
DVLPG LOW PRES OVER THE EAST COAST FOR NEXT WEEK. ATTM ALL THE
MEDIUM RNG MDLS KEEP US IN THE CLEAR SO THAT THE ONLY PCPN SHOT
MIGHT COME WHEN THE LONG WAVE TROF MOVES ACRS ON OR ABOUT MONDAY.
THERE IS A FCSTD RETRACEMENT OF THE NAO BACK TWD POSITIVE NEXT WEEK
IN THE DAY 7 FCST (JUST LIKE THE TANKING NAO IS WORKING LIKE A FCST
CHARM TDY) AS DEPICTED AT CPC SITE...MORE ON THIS WERE SURE IN
THE DAYS TO COME.
OVERALL THE GFS INIT BETTER AT H5 THAN THE WRF-NMM. BUT THE MDL WAS
ACTUALLY TOO STRONG WITH THE WINDS DOWN S AT 850 MB BY ABT 5-10KTS
AND AT H250 BY ABOUT 10-15KTS. SO FOR THE PARTICULARS WE HAVE USED
THE WRF-NMM FIELDS SINCE THEIR INIT WAS SLIGHTLY BETTER. DON/T KNOW
WHAT TO MAKE WITH THE WIND FIELDS AT KFFC, DIDNT MATCH EITHER MDL
(MUCH LIGHTER) AND DID NOT LOOK LIKE IT WAS CONVECTIVELY
CONTAMINATED. TIMING WISE WE WILL COMP BETWEEN THE GFS AND WRF-NMM
MEANING MOST OF THE ACTION TDY IS SCHEDULED FROM 2 TO 10 PM. THE MDL
TIMING DIF HAS NARROWED YDA AND THEY ARE CLOSER TO EACH OTHER ALTHO
THE GFS IS STILL FASTER. WE VAPOR LOCKED A BIT YDA AS A MODEL BIAS
LOG WE ARE CONTRIBUTING TO STATED ON SEVERAL OCCASIONS THIS AUTMN
THAT THE WRF NMM WAS TOO SLOW IN OUR CWA. THIS WRF NMM SOLN IS
FASTER REL TO LAST NIGHT/S RUN AND WE SHLD HAVE LEANED CLOSER TO THE
GFS SOLN EVEN YDA. WITNESS THAT NASTY CONVECTIVE LINE IN THE
CAROLINAS...ITS FASTER THAN ANY MODEL SOLUTION.
&&
.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
FIRST THINGS FIRST CONCERNING THE FOG...IT DOES NOT APPEAR ITS
GETTING WIDESPREAD AND DENSE ENOUGH TO WARRANT A DENSE FOG ADVY.
THE OPPOSITE OF LAST NIGHT...ITS GETTING PINCHED NORTH OF THE WARM
FRONT IN OUR NERN NJ ZONES. VSBYS HAVE IMPROVED CONSIDERABLY PLACES
FTHR TO THE S. THERE ARE MORE CLOUDS ALF AND A BIT OF A GRAD VS LAST
NGT...ALL HELPING THE ANTI-FOG CAUSE. AS FAR AS WINDS GO...LOOKS
LIKE THERE WILL BE TWO WIND SPIKES TDY. ONE ERLY IN THE AFTN WHEN
MIXING INCREASES AS TEMPS RISE. OUR HIGH WIND/WIND ADVY DECISON TREE
DOESN/T GET US TO ADVY CRIT BECAUSE THE FCST SOUNDING IS NOT SUPPOSE
TO GET TO ADIABATIC. ADIABATIC WOULD GIVE US HIGHS IN THE LOWER 80S
TDY. THE SECOND SPIKE COMES WITH THE CONVECTION ITSELF LATER IN THE
AFTN AND IN THE EVE. WE WILL BOOST WIND GUSTS IN THE WORDED ZONES TO
30 TO 40 MPH TO COVER THIS MIXING. SRLY LLJ WINDS USUALLY MIX THE
BEST ACRS THE CSTL PLAIN IN OUR DELMARVA ZONES AND ERN NJ. ALSO ITS
JUXAPOSITIONED BETTER WITH THE STGR WINDS ALF. IF THERE IS SMALL
COMFORT SO FAR SOUNDING WINDS ARE NOT STGR THAN MDL GUID TO OUR S AT
INIT TIME.
NO CHG IN OUR FLOOD PTNL. ONE JUST HAS TO LOOK AT A 3-4 STANDARD
DEVIATION ABOVE NORMAL FOR BOTH THE FCSTD LL(SOUTHERLY)J AND PWATS
EVEN WITHOUT THE RECENT SATURATING RAINS TO KNOW THERE COULD BE
TROUBLE. THE GFS AND WRF NMM HAVE COME CLOSER IN KEYING LOCNS N AND
W OF PHL TO HAVE THE GREATEST PCPN THREAT. THIS IS TWO FOLD BECAUSE
OF UPSLOPE FLOW AND CLOSER PROX TO CHANNELIZED VORT MAX. BECAUSE THE
HEAVIEST PCPN IS EXPECTED ALONG THE NARROW CDFNTL RAIN/SHRA/TSRABAND
WE EXPECT FASTER RESPONSES THAN THE PREV TWO EVENTS. WE DID PLUG IN
SOME INITIAL THOUGHTS INTO OUR FLASHIER STREAMS AND WITH THE
EXPECTED QPF CHESTER CREEK, THE EAST BRANCH OF THE BRANDYWINE CREEK
AND THE ASSUNPINK CREEK REACH FLOOD STAGE. BUT THE FLOODING THREAT
MAY NOT BE LIMITED TO JUST THOSE STREAMS.
SEVERE/WIND PTNL REMAINS UNCERTAIN BUT WE ARE CONCERNED ABT IT.
THE GREATEST THREAT WE BELIEVE IS ACRS SERN NJ AND DELMARVA.
DELMARVA REMAINS IN SLGT RISK FOR SVR TSRAS. WHAT WE HAVE SEEN OVER
THE LAST TWO NIGHTS HAS BEEN THE DECREASE OF SFC BASED CAPE TO NEAR
ZERO (AT LEAST WHERE IT IS COINCIDENTAL WITH THE INSTAB ALF). OTHER
PARAMETERS REMAIN QUITE FRIGHTENING WITH 0-3KM HELICITY VALUES OF
400-800M2/S2 AND BETWEEN 200 AND 350 M2/S2 IN THE LOWEST KM. WHEN WE
HAVE HAD SEVERE WX EVENTS IN THE PAST THAT HAVE HAD STG WINDS MIX
DOWN TO THE SFC...IT HAS BEEN IN LOCNS THAT HAVE BEEN ABLE TO GET
THE SFC BASED LIFTED INDEX TO LESS THAN 0. DYNAMIC SITU LIKE THIS
-1C WAS GOOD (OR BAD) ENOUGH. THIS WILL BE SOMETHING TO WATCH LATER
TDY. ATTM THE WRF-NMM IS FCSTG NO INSTABILITY AT THE SFC (ALL ALF)
WHL THE GFS DOES BRING SFC BASED LIFTED INDEX TO AROUND 0C AT 7 PM
TNGT. A COUPLE OF NEGATIVES REMAIN THE LACK OF A TRULY NEG TILTED
PVA SHOT AND ALL THAT CONVECTION TO OUR S MIGHT CLOUD OUR WAY. THE
PLACE OF GREATEST CONCERN THO RMNS OUR SERN ZONES WHICH SHLD HAVE
LESS CLOUDS AND AN EARLIER ARRIVAL OF CONVECTION. GIVEN THOSE HEL
VALUES AN ISOLD TORNADO OR TWO IS NOT OUT OF THE QUESTION
UNFORTUNATELY. THE ABILITY OF THAT CONVECTION TO OUR S TO BE THAT
NASTY RIGHT NOW IS NOT A GOOD SIGN.
GIVEN YDA/S MAX TEMPS AND FULL SUN MACROS IN THE 70S WE LIKE THE
WRMR GFS MOS FOR MAX TEMPS. TNGT WE WILL COMP BTWN THE TWO MDL
DATASETS FOR MINS GIVEN WE THINK THE GFS MIGHT STILL BE A BIT TOO
FAST.
FRIDAY S/B RELATIVELY QUIETER. SHRT WV LIFTING NEWD COULD STILL
TRIGGER SOME RAIN SHOWERS. THE GFS RMNS COLDER THAN THE WRF-NMM BUT
LLVL THERMAL FIELDS, LGT PCPN INTENSITY AND BOUNDARY LYR WARMTH
WOULD MAKE PTYP LIQUID. CONVECTIVE TEMPS FCSTD TO GET REACH ALL
AREAS SO AFTER THE DRY SLOT CLRS US EITHER LATE TNGT OR ERLY FRI, CU
SHLD COME BACK WITH A VENGEANCE. EVEN IN THE GFS/S WORLD TEMPS CAN
RISE ON FRI (ADMITEDLY STRUGGLING UP N) DAY (ADDING 15C TO H8 TEMPS)
AND WE WILL NOT OPT FOR A TEMP FALLING THRU THE... WORDING. CALENDAR
DAY HIGHS THOUGH WILL PBLY OCR AT 1201 AM ON FRIDAY.
A BROAD CYCLONIC FLOW CONTS FROM FRI NGT THRU SAT NGT. THE LAST
GASPS OF SOME LAKE EFFECT PCPN MIGHT MAKE IT TO OUR NWRN ZNS AS THE
FLOW LOOKS A BIT MORE FAVORABLE THAN YDA. IF THE TREND BCMS MORE
FVRBL WE MIGHT HAVE TO ADD FLURRIES OR SPRINKLES WITH LATER FCST
PKGS. GUID MIN TEMPS LOOK OK FOR FRI AND SAT NGT W/O IDEAL RDTNL
COOLING CONDS (EITHER SOME WINDS OR CLOUDS). THE COOLER ETA MOS
LOOKS BETTER ON SAT AS MRNG (12Z) FULL SUN MACROS ARE IN THE 40S TO
AROUND 50.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
OTHER THAN KEEPING SIXTEEN SETS OF EYES ON THE LOW(S) FCSTD TO DVLP
OVER THE WRN ATLC/SERN CONUS...WE HAVE KEPT THE PREV FCST GOING. THE
LATEST JMA/ECMWF AND GFS ARE ACTUALLY QUITE CLOSE FOR 168 HRS WITH
LOW PRES OFF THE SERN CONUS COAST. THIS HAS BEEN THE AUTUMN FOR
CLOSED LOWS. FAIRLY CALM WEATHER WILL REMAIN FOR THE AREA THROUGH
THE EXTENDED AS THE HIGH PRESSURE WILL CONTINUE TO MOVE TOWARD OUR
AREA. THERE MAY BE A SLIGHT CHANCE OF PRECIP SUNDAY NIGHT INTO
MONDAY AS A WEAK SURFACE TROUGH AND ITS ASSOCIATED UPPER TROUGH
LOOKS TO MOVE THROUGH THE AREA, THOUGH WE HAVE KEPT THE FORECAST DRY
FOR THIS PACKAGE. OTHERWISE, TEMPERATURES SHOULD REMAIN RIGHT AROUND
NORMAL THROUGH THE ENTIRE EXTENDED.
&&
.AVIATION...
WHEN ONE THINKS OF AN ONSHORE FLOW, ONE THINKS OF PLENTY OF MOISTURE
ALONG WITH LOW CLOUDS AND FOG. THAT IS EXACTLY WHAT WE HAVE NORTH
AND NORTHEAST OF A LINE FROM MPO TO ACY. BUT A DISCONTINUITY ACTING
LIKE A WARM FRONT IS MOVING NNE AND BRINGING A RETURN TO VFR
CONDITIONS. SO, THROW OUT THE MET GUIDANCE. THE MAVS ARENT THAT
GOOD EITHER, BUT CERTAINLY BETTER THAN THE METS. EXPECT MOST OF THE
TAF SITES TO BE VFR/MVFR UNTIL THE FRONTAL ZONE PRECIPITATION MOVES
IN THIS AFTERNOON. TTN WILL BE THE LAST SITE WITH IFR CIGS, BUT
THAT SHOULD IMPROVE BY SUNRISE. VERY ACTIVE FRONT THIS AFTERNOON
INTO THIS EVENING ACCOMPANIED BY MVFR/IFR CONDITIONS. STRONG GUSTY
WINDS, POSSIBLY DAMAGING, MAY ACCOMPANY SOME OF THE HEAVIER SHOWERS.
THERE MAY EVEN BE AN ISOLATED THUNDERSTORM OR TWO, ESPECIALLY IN
OUR SOUTHERN AREAS. FOLLOWING THE FRONT, CONDITIONS WILL IMPROVE
OVERNIGHT TO VFR.
&&
.MARINE...
TIMING FOR THE BEGINNING AND ENDING OF THE SMALL CRAFT ADVISORIES
LOOKS GOOD, EXCEPT FOR THE ENDING TIME ON THE OCEAN. DONT EXPECT
SEAS TO DROP BELOW CRITERIA UNTIL LATE FRIDAY NIGHT, SO WILL
EXTEND THE ADVISORY UNTIL THEN. WILL CONTINUE WITH THE THINKING
OF PREVIOUS SHIFTS, THAT WINDS WILL GUST TO NEAR 35 KT LATER
TODAY. THEREFORE, WILL STAY WITH THE SMALL CRAFT ADVISORY RATHER
THAN UPGRADE TO A GALE WARNING.NATURALLY, IF CONVECTION DEVELOPS,
HIGHER GUSTS WILL BE POSSIBLE. ONCE THE FRONT MOVES OFF TO THE
EAST, WINDS AND SEAS WILL DECREASE. HIGH PRESSURE BUILDS IN FOR
THE WEEKEND.
&&
.TIDES...
HEREIN LIES THE PROBLEM...TIDAL DEPARTURES ON MARYLANDS EASTERN
SHORE ARE CURRENTLY RUNNING AROUND 1/2 FT ABOVE NORMAL. THATS
1/2 FT ABOVE THE SSE GUIDANCE AND ABOUT 1 1/2 FT BELOW THE ECS.
WITH THE STRONG SE TO S WINDS BEGINNING TO MOVE IN, DEPARTURES
SHOULD INCREASE TO 1 1/2 TO POSSIBLY 2 FT. THAT WOULD GIVE SOME
MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE THIS AFTERNOON
AND TONIGHT. THEREFORE, THE COASTAL FLOOD ADVISORY WILL BE
EXTENDED THROUGH TONIGHT.
&&
.HYDROLOGY...
A HEAVY RAIN EVENT BEGINNING TO SET UP FOR OUR AREA FOR THIS
AFTERRNOON AND NIGHT. VERY WARM/MOIST AIR WILL BE MOVING IN AHEAD OF
THE FRONTAL SYSTEM MOVING UP FROM OUR SOUTHWEST ON THURSDAY. PW
VALUES ARE FCST TO PEAK AROUND 1.75 INCHES ACROSS MUCH OF THE AREA
THIS AFTERNOON AND NIGHT (3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL).
BY LATE AFTERNOON/EVENING WE WILL ARE FORECAST TO BE IN THE RIGHT
REAR QUADRANT OF THE UPPER JET AS WELL WHICH MAY HELP TO ENHANCE THE
PRECIPITATION RATE. THEREFORE, WE HAVE KEPT PRECIPITATION FCST
AMOUNTS OF 1 TO 2 INCHES, WITH ISOLATED AMOUNTS UP TO 3 INCHES
POSSIBLE WITH ANY CONVECTION THAT DOES OCCUR...ESPECIALLY WHERE ANY
TRAINING EFFECTS OCCUR. THE MOST VULNERABLE STREAMS FOR FLOODING
INCLUDE BUT ARE NOT LIMITED TO THE ASSUNPINK, CHESTER AND EAST BRNCH
OF THE BRANDYWINE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062-067>071 FROM 1 PM
THURSDAY TO 1 AM FRIDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007>010-012-013-015-017>019 FROM
1 PM THURSDAY TO 1 AM FRIDAY.
DE...FLASH FLOOD WATCH FOR DEZ001 FROM 1 PM THURSDAY TO 1 AM FRIDAY.
MD...COASTAL FLOOD ADVISORY FOR MDZ008-012-015-019-020 UNTIL 7 AM
FRIDAY.
...FLASH FLOOD WATCH FOR MDZ008 FROM 1 PM THURSDAY TO 1 AM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ430 FROM 10 AM THURSDAY TO 4 AM
FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ431 UNTIL NOON FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ450>455 UNTIL 7 AM SATURDAY.
&&
OVERVIEW/SHORT TERM...GIGI
LONG TERM...ROBERTSON & GIGI
AVIATION/MARINE/TIDES...RPW
HYDROLOGY...ROBERTSON & GIGIHazardous weather outlook, Nov 16, 4:34 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 AM EST THU NOV 16 2006
DEZ001-MDZ008-NJZ001-007>010-012-013-015-017>019-PAZ054-055-
060>062-067>071-171100-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
434 AM EST THU NOV 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH 1 AM TONIGHT. IN ADDITION
STRONG GUSTY AND POSSIBLY DAMAGING WINDS MIGHT ACCOMPANY
THUNDERSTORMS LATER TODAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS
AND ISOLATED TORNADOES CURRENTLY COVERS DELAWARE AND EASTERN
MARYLAND. PLEASE CHECK FOR POSSIBLE CHANGES LATER TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MIGHT BE NEEDED. ANY SUBSTANTIAL RAINFALL AND
ANY FLOODING INFORMATION WOULD BE GREATLY APPRECIATED.
ANZ430-431-450>455-470-DEZ002>004-MDZ012-015-019-020-NJZ014-016-
020>027-171100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
434 AM EST THU NOV 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND ISOLATED
TORNADOES ACROSS DELAWARE AND EASTERN MARYLAND TODAY. LOOK FOR
UPDATES TO THIS SLIGHT RISK AREA AS THE DAY CONTINUES. IN ADDITION
TO THE SEVERE WEATHER THREAT, HEAVY RAIN MIGHT CAUSE POOR DRAINAGE
AND FIELD FLOODING THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MIGHT BE NEEDED. ANY SUBSTANTIAL RAINFALL AND
ANY FLOODING INFORMATION WOULD BE GREATLY APPRECIATED.
TFG
Strong Wind, Inland Sussex
- When
- November 16, 11:00 AM EST to 7:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- November 16, 11:00 AM EST to 7:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, New Castle
- When
- November 16, 12:00 PM EST to 7:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- November 16, 12:00 PM EST to 7:00 PM EST
- Where
- Kent forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in North Carolina, November 16, 20068 deaths · 20 injured · $571,000 · F3 · 3 events
- Tornado and Flash Flooding in New York, November 16 to 18, 20063 injured · $487,000 · F1 · 53 events
- High Wind and Strong Wind in New Jersey, November 16, 2006$245,000 · 50 kt wind · 21 events
- Flash Flooding and Flooding in Pennsylvania, November 16 to 19, 2006$137,000 · 50 kt wind · 21 events
- Flash Flooding and Flooding in Maryland, November 16 to 17, 2006$157,000 · 55 kt wind · 17 events
- Flash Flooding and Damaging Winds in Pennsylvania, November 16, 2006$70,000 · 70 kt wind · 32 events
- Flash Flood and Flooding in Virginia, November 16 to 17, 2006$87,000 · 52 kt wind · 18 events
- Strong Wind in Pennsylvania, November 16, 2006$50,000 · 10 events
- Dense Fog in California, November 16, 2006$60,000 · 2 events
- Damaging Winds in New York, November 16, 2006$50,000 · 50 kt wind · 3 events
- Flash Flooding in Virginia, November 16, 2006$45,000 · 4 events
- Flash Flooding and Damaging Winds in North Carolina, November 16, 20061 injured · 54 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6007, 6008, 6005, 6006.